August 9, 2008

Taking a rest day today

My body's reaction to the chemotherapy cream that I'm using for a skin cancer on my left ear is following a definite pattern. I use the cream 5 days per week, Monday night through Friday night. My wakeup heart rate has been low (typically 51 or 52) on Monday morning due to not having used the cream for two days. I've thus had good runs on Monday morning. However, during the week my wakeup heart rate increases, usually to 59 or 60, although during one week of using the cream, my heart rate increased to 75. On Saturdays, my wakeup heart rate has been about 55, and I've had to reduce the distance of my Saturday runs due to being tired.

My wakeup heart rate this morning was 55, as it has been in past Saturdays, and I've decided to take a rest day rather than likely run a reduced distance. By taking a rest day, I'll hopefully be stronger for my Monday run. If my wakeup heart rate is low on Monday and I feel fine, I'll run 6.6 miles instead of my normal 5 miles.

3 comments:

Tall Girl Running said...

Allen,

I've never considered how a topical cream can affect one's RHR or energy level. Do you know how to explain it?

Allen said...

Angie, I don't know either. A doctor probably could explain it. What ever the cream contains, it is pretty strong, because it goes into my skin and destroys cancer cells. Right now, my skin is a dried out and bumpy due to the cream. Since it is behind my ear, I don't know what it looks like, but it feels like a lot of scabs. As I posted, there is a definite pattern to my use of the cream and my wakeup heart rate and my overall feeling of not having a lot of energy.

Allen said...

I've been sleeping well, so my lack of energy isn't due to a lack of sleep.